MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit
Model Number VXSK0122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/21/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient experienced cardiac tamponade, pericardial effusion, and perforation of the left atrial appendage.The patient died.During a pulse field ablation (pfa) procedure to treat paroxysmal atrial fibrillation a versacross access solution radiofrequency (rf) wire was selected for use.A versacross fixed sheath was used with the rf wire to perform the transseptal puncture (tsp).It was noted that the rf wire went across the septum without delivery of rf energy.The physician spent some time checking intracardiac echocardiography (ice) imaging before dilating the septum with the versacross fixed sheath.It was noted that the rf wire did not appear as it normally did going out the left superior pulmonary vein (lspv) on fluoroscopy, though it did not appear entirely abnormal either.The versacross fixed sheath was exchanged for the faradrive.With the farawave catheter inserted past the sheath handle and into the clear shaft, the sheath was aspirated.Only air was aspirated from the sheath; the air was observed being drawn back from the tip of the farawave catheter.The farawave catheter was removed, but air continued to be aspirated.The sheath was exchanged, but the same aspiration issue was observed with the second faradrive once the dilator was removed.This occurred before advancing into the heart.At this time an effusion was noted on ice.The sheath was pulled back, and transthoracic echocardiography was used to confirm the effusion which was located in the left atrial appendage.The procedure was cancelled and pericardiocentesis was performed, then the patient stabilized enough to be brought to the operating room to attempt to patch the perforation.The patient was brought to the intensive care unit (icu) after the operation, though later the bleeding began again, and the patient subsequently died.It was estimated that the perforation was caused by the rf wire after going transseptal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.When any further relevant information is obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Investigation summary with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of e0605 cardiac tamponade, e0619 pericardial effusion, and e0604 cardiac perforation.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review a risk review performed for the versacross access solution device confirmed that the events of e0605 cardiac tamponade, e0619 pericardial effusion, and e0604 cardiac perforation are known events defined in the product risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion boston scientific has assigned an investigation conclusion code of no problem detected, known inherent risk of device and supporting evidence that came to this conclusion.Boston scientifics investigation findings were, there were several factors that may have contributed to the adverse event(s), such as excessive force during advancement of the device, physician/scrub tech technique, tortuous or challenging patient anatomy, or prior patient condition.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.Correction to section h6 evaluation method codes (disposed).

Brand Name
VersaCross Access Solution
Common Device Name
Percutaneous atrial catheter kit
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50255873
Report Number2124215-2026-43697
Device Sequence Number10124974
Product Code DXF
UDI-Device Identifier00685447019824
UDI-Public(01)00685447019824(17)290420(10)39441057
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Device Lot Number0039441057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer08/23/2026
Initial Report FDA Received Date08/14/2026
Supplement Report FDA Received Date09/09/2026
Date Device Manufactured04/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age86 YR
Patient SexMale
Patient Weight140 LB